Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 35, NWS Lake Charles, LA

September 21, 2021

NWS Lake Charles, LA issued this small craft advisory at Sep 21, 2021, 3:38 PM CDT. It took effect at Sep 22, 2021, 12:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2021, 3:38 PM CDT (20:38 UTC)
In effect from
Sep 22, 2021, 12:00 AM CDT
Expired
Sep 23, 2021, 6:00 AM CDT
In force
30 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

364 
WHUS74 KLCH 212038
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
338 PM CDT Tue Sep 21 2021

GMZ450-452-455-470-472-475-220500-
/O.NEW.KLCH.SC.Y.0035.210922T0500Z-210922T2100Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
338 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
CDT WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...From midnight tonight to 4 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

13
5 follow-up statements
663 
WHUS74 KLCH 220328
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
1028 PM CDT Tue Sep 21 2021

GMZ450-452-455-470-472-475-221200-
/O.CON.KLCH.SC.Y.0035.210922T0500Z-210922T2100Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1028 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 4 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
477 
WHUS74 KLCH 220700
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
200 AM CDT Wed Sep 22 2021

GMZ470-472-475-230000-
/O.EXT.KLCH.SC.Y.0035.000000T0000Z-210923T0100Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
200 AM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Portions of the Gulf of Mexico.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ450-452-455-222100-
/O.CON.KLCH.SC.Y.0035.000000T0000Z-210922T2100Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
200 AM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Portions of the Gulf of Mexico.

* WHEN...Until 4 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
950 
WHUS74 KLCH 222053
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
353 PM CDT Wed Sep 22 2021

GMZ472-475-222200-
/O.EXT.KLCH.SC.Y.0035.000000T0000Z-210923T1100Z/
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
353 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT THURSDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM and Waters from Intracoastal City to 
  Cameron LA from 20 to 60 NM.

* WHEN...Until 6 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ452-455-470-222200-
/O.EXT.KLCH.SC.Y.0035.000000T0000Z-210923T0500Z/
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
353 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...Northeast winds 15 to 25 kt.

* WHERE...Waters from Cameron LA to High Island TX from 20 to 60 
  NM, Coastal waters from Lower Atchafalaya River to 
  Intracoastal City LA out 20 NM and Coastal waters from 
  Intracoastal City to Cameron LA out 20 NM.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ450-222200-
/O.EXT.KLCH.SC.Y.0035.000000T0000Z-210922T2200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
353 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Coastal waters from Cameron LA to High Island TX out 
  20 NM.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

13
996 
WHUS74 KLCH 222204
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
504 PM CDT Wed Sep 22 2021

GMZ450-222315-
/O.EXP.KLCH.SC.Y.0035.000000T0000Z-210922T2200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
504 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

GMZ472-475-231100-
/O.CON.KLCH.SC.Y.0035.000000T0000Z-210923T1100Z/
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
504 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT
THURSDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM and Waters from Intracoastal City to 
  Cameron LA from 20 to 60 NM.

* WHEN...Until 6 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ452-455-470-230500-
/O.CON.KLCH.SC.Y.0035.000000T0000Z-210923T0500Z/
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
504 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Waters from Cameron LA to High Island TX from 20 to 60 
  NM, Coastal waters from Lower Atchafalaya River to 
  Intracoastal City LA out 20 NM and Coastal waters from 
  Intracoastal City to Cameron LA out 20 NM.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
444 
WHUS74 KLCH 230444
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
1144 PM CDT Wed Sep 22 2021

GMZ452-455-470-230545-
/O.CAN.KLCH.SC.Y.0035.000000T0000Z-210923T0500Z/
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
1144 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

GMZ472-475-231100-
/O.CON.KLCH.SC.Y.0035.000000T0000Z-210923T1100Z/
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1144 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT
THURSDAY...

* WHAT...Northeast winds around 20 kt with gusts up to 25 kt.

* WHERE...Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM and Waters from Intracoastal City to 
  Cameron LA from 20 to 60 NM.

* WHEN...Until 6 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 1:11 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 21, 1:11 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
111 PM CDT Tue Sep 21 2021

.DISCUSSION...
For the 09/21/21 1800 UTC TAF package.

&&

.AVIATION...
Bulk of showers and thunderstorms continue to reside across SC LA
in the vicinity of the Acadiana terminals, with more isolated
showers noted to the west toward KLCH and KBPT. Inserted TEMPO
groups at KLFT and KARA through mid/late afternoon given the
coverage near these terminals and the high probability of direct
impacts. Went with VCTS at KBPT with showers in close proximity,
and left any mention out at KLCH where coverage is more sparse. No
mention at KAEX this afternoon either. VFR will largely prevail
away from any convection through the afternoon, with attention
this evening and into the overnight period turning toward an
expected FROPA. Inserted TEMPO groups at each terminal to denote
the most likely temporal window for frontal passage and what is
expected to be an accompanying broken band of showers and
thunderstorms. Conditions post frontal passage will improve
rather quickly, with brisk north winds developing and becoming
gusty at times at the coastal terminals, especially into WED
morning.

13

&&

.PREV DISCUSSION... /issued 1016 AM CDT Tue Sep 21 2021/

DISCUSSION...
Morning fog/low stratus across the NW third or so of the area
continues to quickly improve, with a mix of clouds and sun
expected areawide the rest of the day. Some isolated/scattered
showers noted over mainly the Louisiana coastal parishes, and
expect to see additional scattered development farther inland
heading into the afternoon. Short term grids are on track with
observational trends and latest guidance, so saw no need to
update them. An updated ZFP was transmitted mainly to get rid of
the morning fog wording.

13

PREV DISCUSSION... /issued 555 AM CDT Tue Sep 21 2021/

DISCUSSION...
For 12z TAF issuance.

AVIATION...
Sfc obs show fog is becoming an issue across parts of the area at
this time, specifically at KBPT where visibility has been below
1/2SM for a good portion of the night...and this trend will
continue until past sunrise. Elsewhere, visibilities have been
better and should remain MVFR at worst temporarily for the initial
couple of hours. Main issue after the spotty diurnal convection
this afternoon will be the arrival/passage of convection
associated with the approaching sfc front...timed it through the
various terminals beginning near sunset at KAEX. Post-fropa, nrly
winds will pick up significantly as CAA envelops the area...
ceilings which may briefly drop with the frontal passage should
quickly rise back to VFR.

25

PREV DISCUSSION... /issued 330 AM CDT Tue Sep 21 2021/

SHORT TERM [Today through Thursday night]...
Early morning sfc analysis shows high pressure remaining situated
over the ern Gulf, while upstream, a cold front was analyzed
stretching from the Great Lakes through the middle Mississippi
Valley to the Ozarks and swwd into wrn TX. Water vapor imagery
shows troffing in place from cntl Canada through the Plains to the
Red River Valley. Water vapor also shows a pocket of drier air
aloft over the adjacent Gulf waters, extending into sern LA which
has kept nocturnal maritime convection largely at bay this
morning.

Looking at one last day of rain chances before the frontal
passage leaves very nice weather across the entire region. Recent
CAM guidance is a lot less bullish on convection across the area
today with generally just a smattering of pop up showers/storms
with heating later today. Blended guidance is definitely showing
more of an inclination toward recent trends with slightly higher
POPs, especially over the sern zones...given the fact that
forecast soundings continue to show decent moisture and limited
capping at best, will along with the largely chance POPs that the
blends are spitting out this morning. Temperature guidance has
taken a significant uptick with today's highs now progged to run
in the 90s for most of the forecast area.

The shortwave moving out of the Rockies at this time will continue
digging the cntl CONUS trof, helping push the upstream cold front
towards the forecast area through the day. CAM guidance shows an
uptick in convection ahead of the front impacting the nwrn zones
by late afternoon. After sunset, the front is expected to cross
the forecast area, likely accompanied by at least a broken line of
showers/storms. Forecast soundings continue to indicate
sufficient moisture and reasonably good instability/CAPE, but also
just modest lapse rates and weak shear at best, so severe weather
still looks very unlikely. the bulk of the line should be in the
coastal waters by midnight. With CAA building over the area post-
fropa, temps will drop into the 60s overnight...about 10 degrees
cooler than we'll see this morning.

Dry nwrly flow behind the departing trof axis will scour out any
lingering moisture, leaving behind clearing skies and no precip
for the remainder of the short-term. The ongoing CAA will usher
in significantly cooler air, with highs only progged to run
between 79 and maybe 83 degrees for Wednesday. Wake up temps
Thursday morning look to be in the mid 50s for the bulk of the
forecast area...generally 10 degrees below normal for late
September. Thursday temps look a few degrees cooler.

25

LONG TERM [Friday through Tuesday]...

A ridge of high pressure will stretch from New England through the
lower Mississippi Valley and into East Texas by Friday morning,
however by Sunday the ridge axis will shift east of the local area.
This will turn the northeast winds more onshore from Friday to
Sunday and begin the return flow. Dry and cool weather during the
end of the week will give way to increasing moisture and
temperatures into early next week.

05

MARINE...
SCA conditions now look likely for Wednesday as CAA builds over
the coastal waters.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  62  82  54  81 /  60   0   0   0
LCH  67  82  57  81 /  60  10   0   0
LFT  67  82  56  80 /  60  10   0   0
BPT  65  82  57  81 /  60   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Sep 21, 5:25 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
525 AM CDT Tue Sep 21 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-221100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
525 AM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Patchy fog will linger through mid-morning before dissipating.
Thereafter, scattered showers and thunderstorms can be expected again
today, mainly after noon. Severe weather is not expected.

A cold front sweeping through the area this evening will be
accompanied by a line of showers and thunderstorms. Widespread
severe weather is not expected, although the storms will still be
accompanied by brief heavy rains, gusty winds and dangerous cloud-
to-ground lightning. Once the precip ends, drier and much cooler air
on northerly winds will encroach the area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-221100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
525 AM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Showers and thunderstorms will slowly increase in coverage through
this morning, before tapering off this afternoon. Severe weather is
not expected.

Additional showers and thunderstorms in a line along an approaching
cold front will sweep into the coastal waters this evening and
overnight. Organized severe weather is not expected....however, some
storms will be capable of producing periods of heavy rainfall and
frequent cloud-to-water lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong northerly winds in wake of the cold front can be expected for
Wednesday and portions of Wednesday night...expect Small Craft
Advisories to be raised in advance of these winds. Otherwise, no
hazardous weather is expected on the coastal waters at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.